Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 147, NWS Kansas City, MO

June 14, 2015Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 14, 2015, 9:55 PM CDT for Cooper County, Missouri. It took effect at Jun 15, 2015, 6:00 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 9:55 PM CDT (02:55 UTC)
In effect from
Jun 15, 2015, 6:00 AM CDT
Expired
Jun 16, 2015, 3:43 PM CDT
In force
34 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 16.77 ft at Jun 15, 2015, 12:00 PM CDT.

actionminormoderate10152006/1506/1606/17
Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WGUS43 KEAX 150255
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
955 PM CDT SUN JUN 14 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-160255-
/O.NEW.KEAX.FL.W.0147.150615T1100Z-150616T2043Z/
/BONM7.1.ER.150615T1100Z.150615T1800Z.150615T2043Z.UU/
955 PM CDT SUN JUN 14 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* from Monday morning to Tuesday afternoon.
* At  9:30 PM Sunday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 16.5 feet by early Monday afternoon. The river will 
  fall below flood stage by Monday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   13.8   Sun 09 PM   16.5 early Monday afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
2 follow-up statements
389 
WGUS83 KEAX 151456
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
956 AM CDT MON JUN 15 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Lamine River near Otterville affecting Cooper County.

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-161456-
/O.EXT.KEAX.FL.W.0146.000000T0000Z-150617T2143Z/
/OTTM7.1.ER.150614T1912Z.150616T1200Z.150616T2143Z.NO/
956 AM CDT MON JUN 15 2015

The Flood Warning continues for
  The Lamine River near Otterville.
* until Wednesday afternoon.
* At  9:15 AM Monday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday 
  afternoon.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   15.6   Mon 09 AM   17.5 Tuesday morning
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC053-161455-
/O.EXT.KEAX.FL.W.0147.000000T0000Z-150618T0822Z/
/BONM7.1.ER.150615T0625Z.150617T0000Z.150617T0822Z.UU/
956 AM CDT MON JUN 15 2015

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Wednesday night.
* At  9:30 AM Monday the stage was 16.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by 
  Tuesday evening. The river will fall below flood stage Wednesday 
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.7   Mon 09 AM   19.1 Tuesday evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
645 
WGUS83 KEAX 160139
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
839 PM CDT MON JUN 15 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Lamine River near Otterville affecting Cooper County.

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-160209-
/O.CAN.KEAX.FL.W.0151.000000T0000Z-150618T0400Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At  8:00 PM Monday the stage was 8.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  16.1 feet early Wednesday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22    8.1   Mon 08 PM   16.1 early Wednesday 
afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-160209-
/O.CAN.KEAX.FL.W.0152.000000T0000Z-150620T0908Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  7:45 PM Monday the stage was 14.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  20.2 feet early Thursday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   14.0   Mon 08 PM   20.2 early Thursday 
afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC053-160209-
/O.CAN.KEAX.FL.W.0146.000000T0000Z-150617T2143Z/
/OTTM7.1.ER.150614T1912Z.150615T1345Z.150615T1732Z.NO/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Lamine River near Otterville.
* At  8:15 PM Monday the stage was 12.4 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 12:32 PM Monday.
* Forecast...The river will continue to fall to 9.4 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   12.4   Mon 08 PM   11.0 Tuesday evening
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC053-160209-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-150618T0822Z/
/BONM7.1.ER.150615T0625Z.150615T1815Z.150615T2241Z.UU/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  7:30 PM Monday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:41 PM Monday.
* Forecast...The river will continue to fall to 12.4 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.1   Mon 07 PM   12.4 Wednesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 7:16 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 14, 7:16 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT Sun Jun 14 2015

.DISCUSSION...
Issued at 259 PM CDT SUN JUN 14 2015

Showers and storms will become more numerous and spread into the
forecast area this evening as a shortwave trough lifts northeast
from its current position in far south central KS. MUCAPE values
have increased to around 2000 J/kg; however, shear values remain
nominal except in the immediate wake of the shortwave trough so
although small hail or a brief downburst are both possible in the
most robust convection should a rogue strong updraft develop, wide-
spread severe weather is not expected. As the wave passes through
late this evening, precipitation chances may begin decrease again
after midnight and wait to increase again until the surface boundary
passes through on Monday.

The surface cold front will slide southeastward across the CWA on
Monday, fueling convection along and ahead of the boundary. Cloud
cover should limit surface-based instability and shear values will
generally only support severe weather in the immediate vicinity of
the front, so although severe chances are higher than in the last
several days, the threat is still marginal at best. The front will
slow and eventually stall near the southern CWA border late Monday,
with precipitation chances continuing near the front through
Wednesday morning.

For the mid- to long-range forecast, the fly in the ointment remains
the potential for precipitation associated with a tropical system
developing in the Gulf of Mexico. Models continue to lift the system
through eastern TX into central MO before phasing with a shortwave
trough moving across the Plains, which diverts it strongly to the
east by Thursday or early Friday. PWAT values associated with this
system climb into the 2 to even 2.5 inch range, and could possibly
bring 12+ hours of very efficient rain to southern and possibly
eastern portions of the CWA, depending on its track and timing. If
these trends continue, a flood watch may be warranted across our far
south where multiple rounds of rainfall associated with the boundary
and then the tropical system are possible. Briefly quiet conditions
are possible most of Friday through Saturday, but another shortwave
trough should once again prevent a dry weekend in our area.

Storms Monday and slightly cooler temperatures in the wake of the
boundary Tuesday should keep highs mainly in the upper 70s to lower
80s, then highs are expected to be in the low to mid 80s most days
thereafter. Lows will remain unseasonably warm due to high moisture
content, and should stay in the upper 60s to low 70s most days.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 709 PM CDT SUN JUN 14 2015

Messy pattern with large plume of layered moisture being lifted
northward by the Central/Southern Plains upper trough. This will
likely result in several more periods of scattered convection moving
through the terminals over the next 24 hours. Timing of any nebulous
shortwave has proven to be fruitless so have broad brushed the
forecast with an eye on more organized and widespread convection
Monday afternoon.

With such a high moisture content and light winds certainly is
possible ceilings will drop into the MVFR category overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...MJ
Hazardous weather outlook, Jun 14, 4:53 AM CDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT SUN JUN 14 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
453 AM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE
 THREAT OF SEVERE WEATHER IS LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK.
 THE THREAT OF SEVERE WEATHER IS LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jun 14, 7:24 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT SUN JUN 14 2015

MOZ040-150115-
HOWARD MO-
724 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 815 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 6 MILES SOUTH OF
FAYETTE...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE AND ARMSTRONG.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3898 9258 3898 9284 3921 9285 3934 9278
      3925 9244
TIME...MOT...LOC 0024Z 180DEG 22KT 3908 9272

AB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:24 PM CDTSpecial Weather StatementEAXHoward51 min
Jun 15, 8:50 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 15, 9:40 AM CDTRiver Flood WarningEAXCass, Henry, Johnson66 hr
Jun 15, 9:40 AM CDTRiver Flood WarningEAXHoward54 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXJohnson, Pettis61 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Jun 15, 2:54 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Nodaway44 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Buchanan61 hr
Jun 15, 4:29 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more6 hr
Jun 15, 4:36 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Jun 15, 4:54 PM CDTAreal Flood WarningEAXBates, Cass6 hr
Jun 15, 5:05 PM CDTFlash Flood WarningEAXLinn, Livingston, Sullivan6 hr
Jun 15, 5:30 PM CDTAreal Flood AdvisoryEAXAdair3 hr
Jun 15, 5:47 PM CDTRiver Flood WarningEAXAtchison, Holt37 hr
Jun 15, 6:07 PM CDTAreal Flood AdvisoryEAXAdair, Chariton, Linn, Macon, Randolph, Sullivan3 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.